Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2011, 6:26 PM EDT for Monroe County, West Virginia; 4 counties in Virginia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2011, 6:26 PM EDT (22:26 UTC)
- Expired
- Apr 8, 2011, 6:46 PM EDT
- In force
- 20 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Craig County, VA, Giles County, VA, Montgomery County, VA, Roanoke County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WUUS51 KRNK 082226 SVRRNK VAC045-071-121-161-WVC063-082300- /O.NEW.KRNK.SV.W.0033.110408T2226Z-110408T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 626 PM EDT FRI APR 8 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA SOUTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA * UNTIL 700 PM EDT. * AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINDSIDE...OR 9 MILES NORTHEAST OF PETERSTOWN...AND MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... INTERIOR... CASCADES... MOUNTAIN LAKE... HUFFMAN... MC DONALDS MILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. && LAT...LON 3733 8018 3713 8039 3741 8077 3755 8065 TIME...MOT...LOC 2226Z 301DEG 41KT 3743 8061 $$ DS
2 follow-up statements
151
WWUS51 KRNK 082236
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT FRI APR 8 2011
WVC063-082246-
/O.CAN.KRNK.SV.W.0033.000000T0000Z-110408T2300Z/
MONROE WV-
636 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3744 8049 3742 8047 3744 8043 3744 8042
3733 8018 3713 8039 3735 8069 3743 8059
3746 8050
TIME...MOT...LOC 2236Z 301DEG 41KT 3737 8049
$$
VAC045-071-121-161-082300-
/O.CON.KRNK.SV.W.0033.000000T0000Z-110408T2300Z/
ROANOKE VA-GILES VA-CRAIG VA-MONTGOMERY VA-
636 PM EDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN MONTGOMERY...SOUTHWESTERN CRAIG...NORTHEASTERN GILES AND
WESTERN ROANOKE COUNTIES...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNTAIN LAKE...MOVING
SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN LAKE...
HUFFMAN...
SIMMONSVILLE...
MC DONALDS MILL...
BRADSHAW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3744 8049 3742 8047 3744 8043 3744 8042
3733 8018 3713 8039 3735 8069 3743 8059
3746 8050
TIME...MOT...LOC 2236Z 301DEG 41KT 3737 8049
$$
DS116
WWUS51 KRNK 082246
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT FRI APR 8 2011
VAC045-071-121-161-082255-
/O.CAN.KRNK.SV.W.0033.000000T0000Z-110408T2300Z/
ROANOKE VA-GILES VA-CRAIG VA-MONTGOMERY VA-
646 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY...
SOUTHWESTERN CRAIG...NORTHEASTERN GILES AND WESTERN ROANOKE COUNTIES
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN CANCELLED. GUSTS TO
40 MPH AND DIME SIZE HAIL WILL STILL BE POSSIBLE FROM THIS CLUSTER
OF STORMS AS IT HEADS SOUTHEAST INTO NORTHERN MONTGOMERY AND WESTERN
ROANOKE COUNTIES.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3744 8049 3742 8047 3744 8043 3744 8042
3733 8018 3713 8039 3735 8069 3743 8059
3746 8050
TIME...MOT...LOC 2245Z 301DEG 41KT 3732 8038
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:48 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 8, 3:48 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EDT FRI APR 8 2011 .SYNOPSIS... A WEAK COOL FRONT HAS STALLED OVER THE WESTERN MOUNTAINS...AND WILL REMAIN NEARLY STATIONARY INTO SATURDAY NIGHT. WEAK UPPER LEVEL IMPULSES WILL TRACK ALONG THE FRONT THIS EVENING AND AGAIN SATURDAY BRINGING ROUNDS OF SHOWERS AND THUNDERSTORMS TO PARTS OF THE REGION. THE FRONT WILL LIFT BACK NORTH OF THE AREA SUNDAY AHEAD OF ANOTHER STRONG COLD FRONT THAT WILL IMPACT THE REGION LATE MONDAY WITH MORE SHOWERS AND STORMS. && .NEAR TERM /THROUGH SATURDAY/... ALL OF THE FORECAST AREA GOT INTO THE STABLE AIRMASS...BUT THERE ARE ALREADY BREAKS OF SUN IN THE FAR SWRN VA MTNS AND SE WV...SO WRN FRINGES SHOULD DE-STABILIZE FAIRLY QUICKLY WITH A SURGE OF MID TO UPPER 50S SFC DEWPOINTS INTO THE WRN SLOPES OF THE APPLNS. A FAIRLY STRONG SHORT WAVE AND JET STREAK MOVG THRU THE OHIO VALLEY WILL PASS ACROSS THE CENTRAL APPLNS THIS EVENING. THE AIRMASS ACROSS KY AND TN HAS BECOME MODERATELY UNSTABLE WITH SFC BASED CAPE 1500 TO 2000 J/KG. A LINE OF STORMS IS ALREADY DEVELOPING FROM NEAR HTS...SWWD INTO NERN KY. BELIEVE THAT THIS LINE WILL BE MOVG TO THE SOUTHEAST...AND IMPACT WRN SECTIONS OF THE CWA. I HAVE TSTMS IN THE FORECAST IN THE WRN PORTIONS OF THE CWA...AND HAVE ADDED IN GUSTY WINDS AT THIS POINT. FAR WRN SECTIONS CONTINUE TO BE OUTLOOKED FOR A SLIGHT RISK OF SVR TSTMS...GENERALLY NEAR AND TO THE WEST OF INTERSTATE 77...EXCEPT FOR MOST OF SE WV. THINK THAT ANY LINES OF STORMS THAT MOVE IN THIS EVENING WILL WEAKEN AS THEY MOVE INTO THE STABLE WEDGE. ONCE THE SHORT WAVE PASSES...THE WEDGE REALLY GETS LOCKED IN AS THE LOW LEVEL FLOW BACKS TO THE NORTHEAST AND EAST WITH A WEAK SFC LOW THAT DEVELOPS UNDER THE SHORT WAVE. LOWS TONIGHT WILL BE ON THE MILD SIDE WITH LOTS OF CLOUDS. FOR SATURDAY STRONG WEDGE WILL BE IN PLACE TO START THE DAY. I HAVE GONE VERY CLOSE TO THE COLDER MET GUIDANCE FOR HIGH TEMPS...ESPECIALLY IN THE SW VA PIEDMONT WHERE THE WEDGE MAY HOLD ALL DAY LONG. I BRING SCT TSTMS INTO THE FAR WEST IN THE AFTERNOON- LOOKS LIKE ANOTHER SHORT WAVE MAY HELP ORGANIZE STORMS AGAIN SAT AFTERNOON...BUT THE MOST UNSTABLE AIRMASS SHOULD BE WEST AND SOUTH OF THE CWA. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... WHATEVER SHOWERS AND SCATTERED THUNDERSTORMS THAT DO DEVELOP ACROSS MAINLY THE SOUTHWESTERN PORTIONS OF THE CWA IN THE MORE UNSTABLE AIR...SHOULD BE TAPERING OFF SATURDAY NIGHT BUT STILL HAVE CHANCE POPS INTO EARLY SUNDAY MORNING AS THE ACTIVITY ALONG THE WEAK SW-NE BOUNDARY ACROSS THE AREA SHOULD DIMINISH. EXPECT SUBSTANTIAL WARMING ON SUNDAY AS WEAK SURFACE HIGH OFF THE ATLANTIC COAST AND DEEPENING CENTRAL U.S. TROUGH COMBINE TO BRING STRONGER SOUTHWEST FLOW ACROSS THE AREA. THIS SHOULD SCOUR OUT THE REMAINING WEDGE EVEN ACROSS THE NORTHEASTERN PARTS OF THE FORECAST AREA AS H85 TEMPS JUMP INTO THE +12 TO +16 RANGE. GUIDANCE AND THICKNESS TOOLS YIELDING HIGHS INTO THE LOW 80S ACROSS MOST OF THE FORECAST AREA WITH FULL SUN. EVEN IF CLOUDS BREAK UP A LITTLE LATER TO THE NORTHEAST SHOULD SEE A RAPID WARMUP WITH DAYTIME MIXING. MILD OVERNIGHT SUNDAY WITH INCREASING SOUTH FLOW AND TEMPS MAINLY 50S TO LOW 60S. && .LONG TERM /MONDAY THROUGH FRIDAY/... FAIRLY ACTIVE SPRINGTIME PATTERN TO CONTINUE NEXT WEEK. FIRST SYSTEM COMES OUT OF THE ROCKIES AND TRACKS TOWARD THE WESTERN GREAT LAKES MONDAY INTO TUESDAY. THIS SYSTEM WILL LIKELY BRING A GOOD CHANCE OF SEVERE WEATHER AHEAD AND ALONG OF A FRONTAL BOUNDARY WELL TO OUR WEST ACROSS THE CENTRAL OR NORTHERN PLAINS/MIDWEST SUNDAY. SPC ALREADY HAS A MODERATE RISK FOR DAY 3 IN THIS AREA..AN INDICATION OF THE STRENGTH OF THIS SYSTEM. COLD FRONT APPROACHES SOUTHERN APPALACHIAN REGION LATER MONDAY ALTHOUGH CURRENT MODEL CONSENSUS TIMING FOR THIS FROPA IS MAINLY OVERNIGHT MONDAY WHICH WOULD LESSEN CHANCES FOR SEVERE...BUT 6 TO 12 HOURS EARLIER AND CHANCES FOR SIGNIFICANT STORMS ACROSS OUR AREA MONDAY AFTERNOON INCREASES CONSIDERABLY. STRONG SOUTHERLY FLOW AHEAD OF THE FRONT ON MONDAY WILL BRING VERY WARM TEMPS WITH MEX GUIDANCE SOME 15 TO 20 DEGREES ABV NORMAL..COMPROMISED WITH SOMEWHAT LOWER MET/MEH GUIDANCE GIVING STILL MID-80S EAST AND NEAR 80 WEST. AFTER FRONT PASSES EARLY TUESDAY HIGH PRESSURE WILL DOMINATE FROM THROUGH FRIDAY WITH TEMPERATURES RUNNING A FEW DEGREES ABV CLIMO FOR MID-APRIL..GENERALLY UPPER 60S WEST TO LOW 70S EAST. NEXT FRONT REACHES THE AREA EARLY NEXT WEEKEND AS ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL PLAINS TO GREAT LAKES. FOLLOWING HPC IN THE GRIDS TO KEEP THAT FROPA JUST BEYOND THE END OF THIS FORECAST CYCLE. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... BACKDOOR COLD FRONT HAS MOVED FAR ENOUGH SOUTH AND WEST TO PUT ALL OF THE BLACKSBURG CWA AIRPORTS IN A COOLER MORE STABLE AIRMASS. CIGS FOR THE MOST PART ARE VFR AND WILL REMAIN THAT WAY THROUGH THE AFTERNOON. HOWEVER...A VERY UNSTABLE AIRMASS IS DEVELOPING IN THE TENNESSEE AND LOWER OHIO VALLEYS...AND SCATTERED TO NUMEROUS TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL DISTURBANCE...AND MOVE TOWARD THE CWA FROM THE NORTHWEST AND WEST. BLUEFIELD AND LEWISBURG ARE ON THE EDGES OF THE STABLE AIRMASS...AND MAY EXPERIENCE STRONGER TSTMS BY EARLY THIS EVENING. I HAVE INCLUDED VCNTY TSTMS IN THEIR TAFS FOR 3 HOUR PERIOD. REST OF THE SITES ARE LIKELY TO SEE SOME SHOWERS WHICH WILL BE REMNANTS OF THE TSTMS PASSING THROUGH. LATE TONIGHT IN THE WAKE OF THE UPPER LEVEL DISTURBANCE...LOW MVFR TO IFR CIGS AND VSBYS ARE LIKELY ALL SITES...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE WHERE A LOW LEVEL EASTERLY FLOW WILL DEVELOP. ONCE THE LOWER CIGS AND VSBY GET LOCKED IN...THEY WILL BE VERY SLOW TO LIFT ON SATURDAY. THERE WILL BE A POTENTIAL FOR SCT TSTMS AGAIN ALONG WHAT REMAINS OF THIS FRONTAL BOUNDARY SATURDAY AFTERNOON AND EVENING...THIS WILL BE IN THE WRN MTNS FOR THE MOST PART...AND MAY AFFECT BLUEFIELD...BLACKSBURG AND LEWISBURG. A COLD FRONT WILL APPROACH THE REGION LATE MONDAY...BRINGING A CHC OF LATE DAY TSTMS TO ALL AREAS. VFR THEN RETURNS ACROSS THE EAST BEHIND THE FRONT TUESDAY WITH UPSLOPE MVFR CIGS AND A FEW -SHRA OVER SE WVA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...JH/JJ SHORT TERM...PC LONG TERM...PC AVIATION...JH/JJ
Hazardous weather outlook, Apr 8, 4:18 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 418 AM EDT FRI APR 8 2011 NCZ001>004-018>020-VAZ007-009>013-015-016-032-WVZ042-090830- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-GRAYSON-CARROLL-PATRICK-MERCER- 418 AM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND HAIL COULD OCCUR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY AFTERNOON AND AGAIN MONDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ014-017>020-022>024-033>035-043>047-058-059-WVZ043>045- 090830- ROCKINGHAM-CASWELL-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE- GREENBRIER- 418 AM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 8, 5:27 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT FRI APR 8 2011
WVZ045-082200-
GREENBRIER WV-
527 PM EDT FRI APR 8 2011
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RICHWOOD...
MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BEARTOWN STATE PARK AROUND 545 PM.
LAT...LON 3825 8039 3823 8035 3811 8035 3805 8026
3804 8021 3805 8018 3804 8017 3796 8026
3813 8064 3826 8045 3827 8044
DSSpecial weather statement, Apr 8, 5:46 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT FRI APR 8 2011
WVZ043-082215-
SUMMERS WV-
546 PM EDT FRI APR 8 2011
...A STRONG THUNDERSTORM WILL AFFECT SUMMERS COUNTY...
AT 543 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHADY
SPRING...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. IF ON OR NEAR THE NORTHERN HALF OF BLUESTONE LAKE...GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS
MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL.
THIS STORM WILL BE NEAR BUCK AROUND 600 PM.
LAT...LON 3767 8070 3748 8084 3759 8110 3761 8107
3764 8107 3768 8100 3772 8098 3772 8095
3770 8090 3774 8091
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:27 PM EDT | Special Weather Statement | RNK | Greenbrier | 33 min |
| Apr 8, 5:46 PM EDT | Special Weather Statement | RNK | Summers | 29 min |
| Apr 8, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 37 min |
| Apr 8, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 61 min |
| Apr 8, 7:17 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 28 min |
| Apr 8, 7:32 PM EDT | Tornado Warning | RNK | Carroll, Floyd, Pulaski | 28 min |
| Apr 8, 7:55 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 24 min |
| Apr 8, 7:59 PM EDT | Tornado Warning | RNK | Floyd, Patrick | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.